Alert archive / Louisiana / Heat Advisories in 2012
Heat Advisory 4, NWS Lake Charles, LA
NWS Lake Charles, LA issued this heat advisory at Jul 31, 2012, 4:27 AM CDT for 7 parishes in Louisiana; Jasper County, Newton County, Tyler County, Texas. It took effect at Jul 31, 2012, 12:00 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2012, 4:27 AM CDT (09:27 UTC)
- In effect from
- Jul 31, 2012, 12:00 PM CDT
- Expired
- Jul 31, 2012, 3:20 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Vernon Parish, LA, Jasper County, TX, Newton County, TX, Tyler County, TX
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2680 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
029 WWUS74 KLCH 310927 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 427 AM CDT TUE JUL 31 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... LAZ027>033-TXZ180-259-260-312300- /O.NEW.KLCH.HT.Y.0004.120731T1700Z-120731T2300Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- TYLER-NORTHERN JASPER-NORTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...WOODVILLE...COLMESNEIL...JASPER... KIRBYVILLE...NEWTON 427 AM CDT TUE JUL 31 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING. * TEMPERATURE...AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM AROUND 107 TO 109 ALONG AND NORTH OF A LINE FROM JASPER TO OPELOUSAS DURING THE AFTERNOON HOURS. * IMPACTS...PROLONGED EXPOSURE TO THE HEAT MAY LEAD TO HEAT EXHAUSTION AND HEAT STROKE. THE RISK FOR THESE HEAT RELATED ILLNESSES WILL BE HIGH TODAY...ESPECIALLY FOR THOSE WORKING OUTDOORS...AS WELL AS FOR THOSE IN INADEQUATELY COOLED BUILDINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$
1 follow-up statement
930 WWUS74 KLCH 312020 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 320 PM CDT TUE JUL 31 2012 LAZ027>033-TXZ180-259-260-312130- /O.CAN.KLCH.HT.Y.0004.000000T0000Z-120731T2300Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- TYLER-NORTHERN JASPER-NORTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...WOODVILLE...COLMESNEIL...JASPER... KIRBYVILLE...NEWTON 320 PM CDT TUE JUL 31 2012 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE HEAT ADVISORY. SLIGHTLY DRIER AIR HAS MIXED DOWN TO THE SURFACE LOWERING THE RELATIVE HUMIDITY ENOUGH...THAT THE APPARENT TEMPERATURE OR HEAT INDEX IS RANGING BETWEEN AROUND 100 AND AROUND 105 DEGREES...AND BELOW ADVISORY CRITERIA. $$ RUA
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this heat advisory went out at Jul 31, 4:21 AM CDT, 6 minutes earlier.
Area forecast discussion, Jul 31, 4:21 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
421 AM CDT TUE JUL 31 2012
.DISCUSSION...A DEEP RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE
DEEP SOUTH AND NORTH GULF COAST THROUGH WEDNESDAY KEEPING WINDS LIGHT,
TEMPERATURES HIGH, AND RAIN CHANCES NEARLY NIL. HIGH TEMPERATURES
ACROSS THE NORTHERN ZONES TODAY WILL CLIMB INTO THE MID TO UPPER
90S WHICH WILL RESULT IN HEAT INDEXES OF AROUND 107 DURING THE
AFTERNOON HOURS, AND THEREFORE A HEAT ADVISORY HAS BEEN ISSUED FOR
THOSE AREAS. THE ONLY CAVEAT ACROSS THE NORTH ZONES AND ESPECIALLY
FOR THE SE TX ZONES IS HOW MUCH DRIER AIR WILL MIX DOWN IN THE
AFTERNOON. IF MORE DOES THAN FORECAST, CRITERIA FOR THE HEAT
ADVISORY WILL NOT BE MET AS DEW PTS FALL TO NEAR 70 HOLDING HEAT
INDEXES UNDER 107. FARTHER SOUTH HUMIDITY WILL BE HIGHER, BUT TEMPS
WILL BE SLIGHTLY COOLER... AND I STRESS SLIGHTLY, AND NO ADV WILL
BE ISSUED FOR THOSE ZONES AT THIS TIME. ISOLATED LOCATIONS MAY STILL
REACH TO NEAR 107, BUT MOST LOCATIONS ACROSS THE SOUTHERN ZONES
WILL LIKELY REMAIN AROUND 105 TO 106 HEAT INDEX... WHICH JUST
FALLS SHORT OF CRITERIA. THE IMMEDIATE COAST WILL BE THE 'COOLEST'
WITH AFTERNOON HEAT INDEXES 'ONLY' REACHING TO AROUND 100 AND THAT
WILL BE ACCOMPANIED BY SOUTHWEST WINDS OF NEAR 10 KTS. WEDNESDAY'S
CONDITIONS WILL BE VERY SIMILAR/WITH IN A DEGREE OR TWO TO TODAY'S
TEMPS. BY LATE IN THE WEEK AND INTO THE WEEKEND THE RIDGE
WILL SLOWLY BREAK DOWN WITH A RETURN OF THE MORE TYPICAL DIURNAL
CONVECTION AND HI TEMPS IN THE LOW 90S. THE SURFACE RIDGE AXIS
WILL SHIFT NORTH WHILE THE MID TO UPPER RIDGE GETS ERODED BY A
PASSING SHORT WAVE. PWAT VALUES WILL INCREASE BACK TO AROUND OR OVER
2" WHILE THE CAP WEAKENS AND THIS WILL ALLOW ISOLD TO SCT STORMS
ARE EXPECTED TO RETURN AS WELL.
&&
.MARINE...LIGHT WINDS WILL KEEP SEAS AT TWO FEET OR LESS THROUGH
THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 94 78 93 77 93 / 10 10 10 10 10
KBPT 93 78 93 77 93 / 10 10 10 10 10
KAEX 98 77 98 76 97 / 10 10 10 10 20
KLFT 94 78 95 77 94 / 10 10 10 10 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...HEAT ADVISORY FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: ALLEN...AVOYELLES...BEAUREGARD...
EVANGELINE...RAPIDES...ST. LANDRY...VERNON.
TX...HEAT ADVISORY FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: NORTHERN JASPER...NORTHERN NEWTON...TYLER.
GM...NONE.
&&Nearby
Heat Advisories in Louisiana, 2012Heat Advisories in Texas, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.